Sugar Land, TX
A 36-year-old male asked:
My wife is on paxil (paroxetine) 20mg 1x/day for ocd. last couple weeks lots of water retention and edema in legs. pcp says it's paxil (paroxetine) side efx. is this possible?
1 doctor answer • 4 doctors weighed in
Psychiatry 43 years experience
Possible but rare: Peripheral edema happens in 0.1-1% of people, making it a rare, but possible side effect. Even more rarely (<.1%) people can develop inappropriate ADH (vasopressin) secretion and low sodium. I see that these are being checked for in labs. There are other, much more common, causes for peripheral edema also, though.
Created for people with ongoing healthcare needs but benefits everyone.
4.8k viewsReviewed >2 years ago
Last updated Jun 10, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.